Alert archive / Michigan / Gale Watches in 2021

Gale Watch 5, NWS Marquette, MI

March 9, 2021

NWS Marquette, MI issued this gale watch at Mar 9, 2021, 4:02 AM EST. It took effect at Mar 10, 2021, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 9, 2021, 4:02 AM EST (09:02 UTC)
In effect from
Mar 10, 2021, 7:00 PM EST
Expired
Mar 9, 2021, 9:20 PM EST
In force
Issued by
NWS Marquette, MI

The text

As transmitted.

155 
WHUS73 KMQT 090902
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
402 AM EST Tue Mar 9 2021

LMZ221-091715-
/O.CON.KMQT.SC.Y.0020.210309T2100Z-210310T1200Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
402 AM EST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM EST WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 4 PM this afternoon to 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-091715-
/O.CON.KMQT.SC.Y.0020.210309T2100Z-210311T0000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
402 AM EST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 PM EST WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 5 to 8 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 4 PM this afternoon to 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ162-263-264-091715-
/O.NEW.KMQT.GL.A.0005.210311T0000Z-210311T0800Z/
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
402 AM EST Tue Mar 9 2021 /302 AM CST Tue Mar 9 2021/

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and 
  waves 6 to 11 ft possible.

* WHERE...Lake Superior west of a line from Saxon Harbor WI to 
  Grand Portage MN beyond 5NM, Lake Superior from Saxon Harbor 
  WI to Upper Entrance to Portage Canal MI 5NM off shore to the 
  US/Canadian border including Isle Royale National Park and 
  Lake Superior from Upper Entrance to Portage Canal to Manitou 
  Island MI 5NM off shore to the US/Canadian Border.

* WHEN...From Wednesday evening through late Wednesday night.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
3 follow-up statements
957 
WHUS73 KMQT 091559
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1059 AM EST Tue Mar 9 2021

LMZ221-100000-
/O.CON.KMQT.SC.Y.0020.210309T2100Z-210310T1200Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
1059 AM EST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM EST WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 4 PM this afternoon to 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-100000-
/O.CON.KMQT.SC.Y.0020.210309T2100Z-210311T0000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1059 AM EST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 PM EST WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 5 to 8 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 4 PM this afternoon to 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ162-263-264-100000-
/O.CON.KMQT.GL.A.0005.210311T0000Z-210311T0800Z/
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
1059 AM EST Tue Mar 9 2021 /959 AM CST Tue Mar 9 2021/

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and 
  waves 7 to 10 ft possible.

* WHERE...Lake Superior west of a line from Saxon Harbor WI to 
  Grand Portage MN beyond 5NM, Lake Superior from Upper Entrance 
  to Portage Canal to Manitou Island MI 5NM off shore to the 
  US/Canadian Border and Lake Superior from Saxon Harbor WI to 
  Upper Entrance to Portage Canal MI 5NM off shore to the 
  US/Canadian border including Isle Royale National Park.

* WHEN...From Wednesday evening through late Wednesday night.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
731 
WHUS73 KMQT 092129
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
429 PM EST Tue Mar 9 2021

LMZ221-100530-
/O.CON.KMQT.SC.Y.0020.000000T0000Z-210310T1200Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
429 PM EST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...Southeast to south winds 10 to 15 kt with gusts up to 30
  kt occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-100530-
/O.CON.KMQT.SC.Y.0020.000000T0000Z-210311T0000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
429 PM EST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

* WHAT...Southeast winds 10 to 15 kt with gusts up to 25 kt early
  becoming south winds 10 to 20 kt with gusts up to 30 kt. Waves 
  5 to 8 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ240>244-100530-
/O.EXA.KMQT.GL.A.0005.210311T0000Z-210311T0800Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
429 PM EST Tue Mar 9 2021 /329 PM CST Tue Mar 9 2021/

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and 
  waves 6 to 9 ft possible.

* WHERE...Saxon Harbor WI to Black River MI, Black River to 
  Ontonagon MI, Ontonagon to Upper Entrance of Portage Canal MI, 
  Upper Entrance of Portage Canal to Eagle River MI and Eagle 
  River to Manitou Island MI.

* WHEN...From Wednesday evening through late Wednesday night.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LSZ162-263-264-100530-
/O.CON.KMQT.GL.A.0005.210311T0000Z-210311T0800Z/
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
429 PM EST Tue Mar 9 2021 /329 PM CST Tue Mar 9 2021/

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and 
  waves 7 to 12 ft possible.

* WHERE...Lake Superior west of a line from Saxon Harbor WI to 
  Grand Portage MN beyond 5NM, Lake Superior from Upper Entrance 
  to Portage Canal to Manitou Island MI 5NM off shore to the 
  US/Canadian Border and Lake Superior from Saxon Harbor WI to 
  Upper Entrance to Portage Canal MI 5NM off shore to the 
  US/Canadian border including Isle Royale National Park.

* WHEN...From Wednesday evening through late Wednesday night.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

TAP
273 
WHUS73 KMQT 100220
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
920 PM EST Tue Mar 9 2021

LSZ162-240>244-263-264-101030-
/O.UPG.KMQT.GL.A.0005.210311T0000Z-210311T0800Z/
/O.NEW.KMQT.GL.W.0008.210311T0000Z-210311T0800Z/
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
920 PM EST Tue Mar 9 2021 /820 PM CST Tue Mar 9 2021/

...GALE WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ WEDNESDAY TO
3 AM EST /2 AM CST/ THURSDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and 
  waves 6 to 11 ft expected.

* WHERE...Portions of Western Lake Superior.

* WHEN...From 7 PM EST /6 PM CST/ Wednesday to 3 AM EST /2 AM 
  CST/ Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ221-101030-
/O.CON.KMQT.SC.Y.0020.000000T0000Z-210310T1200Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
920 PM EST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WHAT...South winds 10 to 15 kt with gusts up to 25 kt 
  occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...Until 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-101030-
/O.CON.KMQT.SC.Y.0020.000000T0000Z-210311T0000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
920 PM EST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt becoming
  southwest winds 5 to 15 kt with gusts up to 25 kt late. Waves 5
  to 8 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this gale watch went out at Mar 9, 3:49 AM EST, 13 minutes earlier.

Area forecast discussion, Mar 9, 3:49 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
349 AM EST Tue Mar 9 2021

.SHORT TERM...(This evening through Tuesday)
Issued at 258 PM EST MON MAR 8 2021

Current RAP analysis and GOES WV imagery show a shortwave that was
responsible for the clouds, breezy winds, and very light pcpn
yesterday is moving off to the northeast towards the James Bay with
high pressure taking control over Upper Michigan today. As the high
moves overhead, stubborn clouds that were around the north and ease
will clear out except for the far east around Newberry and the
Mackinaw Straits. Otherwise, expect partly to mostly sunny skies for
the afternoon and evening. With the clearing and light winds
tonight, areas of patchy fog are possible tonight with more moisture
in air as dewpoints from the afternoon will be in the upper 20s to
low 30s. Clouds will slowly begin to filter back in early Tuesday,
continuing through the day as a sfc low will track up through the
northern plains with the high shifting slightly east towards New
England. This will result in tightening pressure gradient again,
bringing breezy south to southeast winds for the afternoon and
evening Tuesday. Could see higher gusts along the Lake Superior
shoreline in the downsloping areas. Next chance of pcpn will come
late Tuesday into Wednesday ahead of next system.

Temperature will be once again unseasonably mild for this time of
year as our average high is only 32. Highs this afternoon will be in
the 40s to low 50s across the south along the WI border. Lows
tonight will mostly in the 20s with some upper teens over the
traditional cool spots in the interior west. Tomorrow will be
slightly warmer with more waa moving in with breezy southerly winds
across the area with mid to upper 40s for the east with the cooler
air from Lake Michigan but 50s are likely across the west half and
maybe even a 60 along the WI border.

.LONG TERM...(Wednesday through Monday)
Issued at 349 AM EST TUE MAR 9 2021

Most of the interest in the long term continues to be on the system
moving through Wednesday and Wednesday night. Overall, it appears
the GFS has caved to the EC/UKMET with the handling of the low
pressure system that rides across Lake Superior Wednesday night into
Thursday morning. In addition, the GEFS members (at least as of the
18z GEFS run) are much more clustered around the ensemble mean low,
which leads to a higher confidence in the track of the low. The
surface low is expected to track from south-central Minnesota to
northwest Wisconsin to central Lake Superior, which is not a
favorable track for significant winter weather in the U.P. However,
despite this emerging consensus in the track of the low, there is
still noteworthy uncertainty in what actually happens in terms of
sensible weather across the west half of the CWA.

The NAM and GFS continue to show a period of strong fgen in the 900-
800 mb layer over the western U.P. in about the 00z-09z time frame.
Max wet bulbs in the 925 to 700 mb layer approach or exceed +3 C at
the same time as surface temps fall below freezing. Compared to
yesterday's runs, there is actually more of a freezing rain signal
this morning in both the NAM and GFS. In addition fgen forcing, NE
flow in the lowest couple thousand feet will provide upslope lift
for enhanced precip over the higher terrain of the west half -
depending on the exact track of the surface low (a farther west
track like in the UKMET would not support any upslope precip). The
big question here is still just how quickly surface temperatures
cool below freezing. While the NAM and GFS show a freezing rain
signal, the Euro does not.

In addition to just the deterministic Euro, the EPS show an overall
warmer signal as well. Using Kenton as a proxy for this area of the
western U.P., the 12z EPS shows the 25th percentile of surface temps
being above freezing while precipitation is falling. In other words,
more than 75% of the Euro ensemble members would NOT support
freezing rain. The NAM and GFS cap model skin temps at 32 F when
there is snow cover, and are sometimes notorious for keeping surface
air temps too cold on top of a melting snowpack. The Euro and
Canadian handle surface air temps over melting snowpacks better.
However, the Canadian is also cold enough to support some freezing
rain.

On top of all that, the difference between surface air temps and
surface "skin" temps could be noteworthy as well. The area where the
NAM and GFS have significant freezing rain is also the area where
temps will be in the upper 50s to near 60 today, and above freezing
for about 36 straight hours before the supposed changeover to
freezing rain. So what looks like a classic freezing rain sounding
could end up having a very poor ice accretion efficiency as the
latent heat release of freezing keeps temps just warm enough for
mostly plain rain. For all of these reasons, did my best to cap
freezing rain at chance wording and inflate rain probabilities.
However, a few patches of freezing rain as the predominant ptype
probably still slipped through. Have issued an SPS to mention the
possibility of light icing but downplay the significance.

The other concern with this system will be the potential for minor
flooding. Therefore, the SPS also mentions that possibility. The
combination of heavy rain and snowmelt Wednesday evening could lead
to ponding of water on roads and some minor rises on area rivers.
However, WPC QPF was at or above the 90th percentile of guidance for
the entirety of this event, so QPF was adjusted downward closer to a
blend of the NAM/GFS/Euro. In addition, the rates don't look
particularly impressive. Probabilities of >0.5" of rain per 6 hours
are very low - 15% at most, and for the overwhelmingly majority of
the area it is 5-10% or less. Therefore, decided that a Flood Watch
was not necessary and will message the potential for minor ponding
on roadways and minor rises on area rivers in the SPS and on social
media instead.

Picking things back up Thursday morning... some light lake enhanced
wraparound snow showers may persist into the day Thursday across the
Keweenaw but will diminish by the afternoon.

For Friday, the models continue to advertise a brief cold shot.
While it will be cold enough for lake effect snow showers, it's
still a toss-up if there will be enough moisture to support anything
of significance. If there is enough moisture, there could be an inch
or two of light snow showers across the east half of the typical NW
wind LES belts. Have included chance POPs for Friday and Friday
evening. Regardless of any lake effect, the brief cold shot will be
a stark reminder that March is still a winter month in these parts.
The core of the cold air should move overhead in the afternoon which
means that even with some bright March sun (which, again, depends on
how much moisture there is), temps will only make it into the low
30s for highs in most areas (warmer south central).

After that, ridging builds in for the weekend leading to clear skies
and temps warming back to near normal on Saturday and then above
normal on Sunday.
&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday evening) Issued
at 948 PM EST MON MAR 8 2021

VFR conditions are expected for all sites until Tue evening when
MVFR cigs move in. Some LLWS should work from west-to-east Tue, with
KIWD seeing LLWS starting in the morning, KCMX seeing LLWS starting
in the early afternoon, and KSAW seeing LLWS starting in the late
afternoon. This LLWS, associated with a low pressure passing to our
west, should continue to and past the end of the TAF period as
another low pressure approaches the area from the southwest. The
wind will get gusty at all sites on Tue as well.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 258 PM EST MON MAR 8 2021

Winds have been slow to ease as the shortwave from this morning is
slowly moving away. Winds will fall below 20 knots tonight into
Tuesday before turning south to southeast Tuesday afternoon and
increasing to 20-30 knots over the central and eastern parts of the
lake with a few gale force gusts to 35 knots possible. Winds will be
at or below 20 knots Wednesday morning and becoming northerly. A
cold front will cross the lake on Friday, increasing to 15-25 knots
with the potential for gales as well.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...JH
LONG TERM...RJC
AVIATION...07
MARINE...JH
Hazardous weather outlook, Mar 8, 4:12 PM EST, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
412 PM EST Mon Mar 8 2021

MIZ001>007-009>014-084-085-092115-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
412 PM EST Mon Mar 8 2021 /312 PM CST Mon Mar 8 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A system moving through the Upper Great Lakes Wednesday afternoon
and night will bring moderate rainfall to Upper Michigan. This
rain combined with expected snowmelt could result in minor ponding
on roads. Depending on the track of the system, rain could mix
with wet snow Wednesday night, mainly across the western half of
Upper Michigan.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-092115-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
412 PM EST Mon Mar 8 2021 /312 PM CST Mon Mar 8 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few southerly gale force gusts are possible over the east half
of Lake Superior Tuesday afternoon and night. West to northwest
gales are possible over the east half of Lake Superior on Friday.
See the latest Open Lake Forecast for more details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-092115-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
412 PM EST Mon Mar 8 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Some gale force gusts will be possible Tuesday night.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

JP

In the hours before

Special weather statement, Mar 9, 3:49 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Marquette MI
349 AM EST Tue Mar 9 2021

MIZ001>005-009>011-084-092300-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Gogebic-
Iron-Dickinson-Southern Houghton-
Including the cities of Copper Harbor, Ontonagon, Houghton,
Hancock, L'Anse, Gwinn, Marquette, Ironwood, Iron River,
Iron Mountain, Kenton, and Sidnaw
349 AM EST Tue Mar 9 2021 /249 AM CST Tue Mar 9 2021/

...MINOR FLOODING POSSIBLE WEDNESDAY FOLLOWED BY A CHANCE FOR LIGHT
FREEZING RAIN WEDNESDAY EVENING...

A storm system lifting northeast across Upper Michigan Wednesday
and Wednesday night will bring a period of moderate to heavy rain
to the area. Rainfall totals of around an inch are expected. This
rain, along with melting snow, could lead to some ponding of
water on area roadways and minor rises on area rivers.

Wednesday evening, the rain may change over to a mix of snow and
freezing rain. The best chance of freezing rain is over the
highest elevations. There is some uncertainty around whether it
will be cold enough for ice to form. If temperatures end up being cold
enough, there could be up to a tenth of an inch of ice
accumulation, mainly on elevated surfaces.

RJC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:39 PM ESTSmall Craft AdvisoryMQT55 hr

Nearby

Gale Watches in Michigan, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.